MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105M
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communication artery (pcom) using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra microcatheter.During the procedure, the physician placed a benchmark into the patient and then advanced a microcatheter into the target location.Subsequently, the physician noticed that the benchmark was leaking.Upon removal of the benchmark, it was noticed that the proximal end of the benchmark was broken.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a fracture near the hub beneath the strain relief.If the device is manipulated at extreme angles during use, damage such as a fracture may occur.Further evaluation revealed kinks along the length of the device and an ovalization on the distal shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11657451
Report Number3005168196-2021-00733
Device Sequence Number3538093
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberBMK6F105M
Device Catalogue NumberBMK6F105M
Device Lot NumberF99325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005